How many days after you receive Botox, will it finally stabilize? I am terrified that my lower lids will begin to droop?

I received 40 units of botox in my forehead and around my eyes 18 days ago. The same day i received voluma injections for my cheekbones and lips. My forehead feels heavy and paralyzed, and i am experiencing that hooded look over my eyes. Over the past couple of days, I have noticed the paralysis kick in around the sides of my eyes and now they are swollen showing all lines and veins under my eyes. This morning I awoke to the biggest bulging bags I have ever seen in my life.

Doctor Answers 16

Drooping Brow After Botox

It can take 2-3 days for Botox to be visible. To see maximum results of Botox can take up 2 weeks. Your hooded feeling can be from the Botox being injected to low on the brow. It is hard to say when the swelling will go down. Please contact your physician for an evaluation.

Summit Emergency Medicine Physician
5.0 out of 5 stars 20 reviews

Drooping Lids After Botox

Thank you very much for your question. The full results from your recent Botox injections will take from one to two weeks to appear. Without performing an in-person examination, it is hard to provide specific information about your results, although incorrect Botox placement/dosing may certainly cause the side-effects that you mention. Luckily, these results are temporary, and will slowly dissipate over the next three months. I recommend that you contact your Botox provider with these concerns. 

Paul Vitenas, Jr., MD
Houston Plastic Surgeon
4.8 out of 5 stars 99 reviews

Botox settling period

It takes 2 full weeks for the botox to settle.  I'm sorry to hear that you are experiencing these side effects.  Botox is not permanent and will wear off in 3-4 months.  It sounds like your issue could be a placement/dosing issue.  

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 414 reviews

Botox and dropped brows

Typically it takes about 7-14 days for Botox to reach it's maximum effect. Some people experience a dropped brow with Botox because they need the muscles of the forehead to raise their brows to a comfortable position which keeps upper eyelids out of the visual field. Sometimes, if Botox is injected too low the brow can lower and feel heavy as well. In regards to the lower eye-lids, botox injected can weaken the muscle that supports the fat of the eyelid causing an "eye-bag" to appear. Please know that this may not always be your result from botox injections and that it can be injector dependent. Please use only an expert injector who is a board certified Dermatologist or Plastic surgeon. These issues will resolve with time as the botox wears off.

I hope this helps. 

Dr. Quenby Erickson

Botox concerns

Botox typically reaches its final result by 14 days. You should work with your physician to determine if your treatment is appropriate for your needs.

Pamela Stuart, MD
San Jose Physician
5.0 out of 5 stars 1 review


Botox can take about a week to work. Your heaviness may be due to botox being injected a bit low on your brow. As for swelling it is hard to say. Best to be seen in person.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Botox Results

Thanks for your question!  When your forehead is injected with Botox, you can have a heavy feeling throughout, as well as some dropping of your brows.  Because you had Voluma injections as well, I would likely attribute the swelling mostly to the Voluma injections in the cheeks.  I would wait a full two weeks before evaluating for your final results.  Be sure to follow up with your injector with any concerns!

Results after Botox

Thank you for sharing your concerns, hopefully this will ease your mind.

Each office/injector has a preferred dilution ratio when mixing Botox Cosmetic.  Depending on the dilution ratio by your provider, 40 units may/may not be excessive.  Typically Botox will stabilize 10-14 days post injection and temporary side effects will resolve during this time.  Swelling may be due to the placement of the filler and paired with the Botox around the eyes, you could be noticing recruitment of muscles typically not used.  If Botox was placed underneath your eyes a side effect can look like under eye bags.

Rest assured, all the above will resolve over time as Botox metabolizes.  It is however, recommened to follow up with your injector specialist to document your feelings and results.  If needed, seek a second opinion by another Board Certified Plastic Surgeon.

Randal H. Rudderman, MD
Alpharetta Plastic Surgeon
5.0 out of 5 stars 4 reviews

Swelling after Botox is Normal for Few Days, More Than That Not Normal

Some swelling after Botox and fillers is normal and usually resolves after a few days to weeks. Botox stabilizes after 7-14 days, if you are unhappy with the botox results you will have to wait 3-4 months for it to wear off. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Botox and Fillers

Thank you for your questions and for sharing your concerns. You received a very average amount of botox for your forehead. You will get used the felling if this was your first time. I would however advise to see your plastic surgeon for a follow up and express your concerns. Always see a plastic surgeon that is board certified. Best of Luck 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.